Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2022, 5:01 AM CDT for Crawford County, Franklin County, Washington County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 5:01 AM CDT (10:01 UTC)
- Expired
- Jun 8, 2022, 5:45 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:09 AM CDT | TSTM WND DMG | 3 Nw Sullivan, MO | SEVERAL TREE LIMBS DOWN ALONG ROUTE 185 NORTH OF SULLIVAN. ROAD CREWS ON THE WAY TO CLEAN THE DEBRIS. |
| Jun 8, 5:35 AM CDT | TSTM WND DMG | Richwoods, MO | SEVERAL TREES DOWN. REPORTED VIS SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WUUS53 KLSX 081001
SVRLSX
MOC055-071-221-081045-
/O.NEW.KLSX.SV.W.0088.220608T1001Z-220608T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
501 AM CDT Wed Jun 8 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Crawford County in east central Missouri...
Northwestern Washington County in east central Missouri...
Southern Franklin County in east central Missouri...
* Until 545 AM CDT.
* At 500 AM CDT, a severe thunderstorm was located 7 miles northwest
of Sullivan, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Beaufort around 510 AM CDT.
St. Clair and Parkway around 520 AM CDT.
Other locations in the path of this severe thunderstorm include Union
and Villa Ridge.
This includes Interstate 44 in Missouri between exits 218 and 247.
This also includes Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3810 9126 3835 9135 3856 9099 3853 9093
3854 9089 3825 9077 3820 9078 3815 9073
TIME...MOT...LOC 1000Z 242DEG 34KT 3831 9122
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble3 follow-up statements
011
WWUS53 KLSX 081017
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
517 AM CDT Wed Jun 8 2022
MOC055-081027-
/O.CAN.KLSX.SV.W.0088.000000T0000Z-220608T1045Z/
Crawford MO-
517 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3822 9110 3837 9120 3854 9091 3854 9089
3826 9077 3820 9078 3815 9073 3811 9109
TIME...MOT...LOC 1017Z 265DEG 30KT 3823 9100
$$
MOC071-221-081045-
/O.CON.KLSX.SV.W.0088.000000T0000Z-220608T1045Z/
Washington MO-Franklin MO-
517 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN WASHINGTON AND SOUTHEASTERN FRANKLIN COUNTIES...
At 517 AM CDT, a severe thunderstorm was located near Miramiguoa
Park, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lonedell and Richwoods.
This includes Interstate 44 in Missouri between exits 230 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 9110 3837 9120 3854 9091 3854 9089
3826 9077 3820 9078 3815 9073 3811 9109
TIME...MOT...LOC 1017Z 265DEG 30KT 3823 9100
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble843
WWUS53 KLSX 081025
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
525 AM CDT Wed Jun 8 2022
MOC071-221-081045-
/O.CON.KLSX.SV.W.0088.000000T0000Z-220608T1045Z/
Washington MO-Franklin MO-
525 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN WASHINGTON AND SOUTHEASTERN FRANKLIN COUNTIES...
At 525 AM CDT, a severe thunderstorm was located near Richwoods,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Union, St. Clair, Villa Ridge, Parkway, Richwoods, Lonedell, Moselle
and Piney Park.
This includes Interstate 44 in Missouri between exits 239 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 9105 3834 9112 3850 9087 3826 9077
3820 9078 3815 9073 3812 9103
TIME...MOT...LOC 1025Z 262DEG 33KT 3823 9091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble518
WWUS53 KLSX 081036
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
536 AM CDT Wed Jun 8 2022
MOC071-221-081046-
/O.EXP.KLSX.SV.W.0088.000000T0000Z-220608T1045Z/
Washington MO-Franklin MO-
536 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 545 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3822 9105 3834 9112 3850 9087 3826 9077
3820 9078 3815 9073 3812 9103
TIME...MOT...LOC 1036Z 242DEG 34KT 3828 9080
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:02 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 8, 3:02 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 302 AM CDT Wed Jun 8 2022 .SHORT TERM... (Through Late This Afternoon) Issued at 302 AM CDT Wed Jun 8 2022 The primary concern this morning is obviously the MCS which is currently moving into central Missouri, and convective trends following it through the day. The warm advection wing ahead of the MCS will likely continue to produce a few isolated severe storms with large hail likely being the primary threat. Have already seen the northern portion of the MCS weaken, and I expect this trend to continue as it moves east. The greater instability for the MCS to feed on lies along and south of the Missouri river. Forward propagating Corfidi vectors continue to indicate an east-southeast movement for the MCS as well, so I expect the severe portion of the MCS to follow the instability and the Corfidi vectors, mainly affecting our western and southwestern counties with potentially damaging winds. Radar is indicating a well developed MCV now on the northern end of the MCS...and I expect this will continue to force convection, and stratiform rain behind it across a wide swath of the area. While damaging winds are less of a threat farther north, I do expect gusty winds as the MCV passes...likely in excess of 30 mph. The MCS should sweep through the forecast area this morning, which will push the effective front through central, northeast, and likely east central Missouri as well as west central Illinois. I think this will effectively end the threat for precipitation for those areas today. Deterministic guidance does show instability recovering ahead of the synoptic cold front this afternoon...generally along and southeast of I-44 in Missouri and south of I-70 in Illinois. CAMs as well as GFS/RAP/NAM show little or no redevelopment this afternoon in our area in spite of the recovered instability...likely due to weak low level convergence ahead of the front. Regardless, I cannot ignore the instability, so will keep low chance PoPs going this afternoon until FROPA. Carney .LONG TERM... (Tonight through Tuesday) Issued at 302 AM CDT Wed Jun 8 2022 All deterministic guidance puts the synoptic cold front south of our forecast area down in the Bootheel by 00Z. Most of the models (except for the RAP and a few CAMs) have all of the precip south of our area in the vicinity of the front after 00Z, and this makes good sense given the drier air behind the front, and that all of the mid and upper level forcing associated with the short wave will be well east and southeast in the Tennessee and Ohio Valleys. Will therefore disregard the few solutions that have lingering showers in southeast Missouri and southern Illinois this evening and keep the dry forecast for tonight. High pressure builds into the Mid Mississippi Valley late tonight into Thursday, giving us a mild and dry day. However, the low level ridge will move east quickly, and the last short wave in this week's series will dip into the Plains late Thursday night bringing return flow back to the Mid Mississippi Valley. Pretty much every piece of guidance is now generating two distinct areas of heavier precipitation with a relative minimum between them late Thursday night through Friday as the short wave digs into the Mississippi and Tennessee Valleys. The stronger of the two (generally speaking) develops over Kansas. Fed by the core of the low level jet late Thursday night into Friday, the MCS moves east-southeast along the low level baroclinic zone left over from today's frontal passage. The second, more northerly area of precip develops over Nebraska...or possibly splits off the northern end of the Kansas MCS...and attaches itself to the mid level short wave. It takes a more easterly course across Iowa and northern Missouri. Between the short wave energy and the convection, models develop a low level meso low which continues to produce weak to moderate low level moisture convergence across northern and central Illinois during the day Friday. This is all well and good, but the two areas of precip in the models split the difference between our forecast area and we end up in a relative minimum of QPF on Friday. The NBM has just come in with 60-80 PoPs for Friday, which isn't surprising as with any ensemble, it tends to smear PoPs over a wide area. However, the two areas of precip to our south and north may "suck all the air out of the room" for lack of a better description, leaving a good chunk of our forecast area dry, or with only minimal precip on Friday. I guess I'm not brave enough to go against likely and categorical PoPs just yet, but will keep this in mind for tonight's shift and pass along my concerns to the day shift. Briefly for the weekend and early next week...northwest flow aloft sharpens up in the wake of Friday's wave. This brings another high pressure system from the northern Plains into the Mississippi Valley. Saturday continues to look mild and dry under the influence of this ridge, but Sunday is beginning to look much warmer than previously forecast as the trough to our east is now more progressive than in previous model runs. This results in the upper level ridge to our west building farther east into our region. Rising heights and therefore warmer temperatures will then build in for Sunday into early next week with highs in the mid and upper 80s for Sunday, then climbing into the 90s for Monday and Tuesday. Carney && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1044 PM CDT Tue Jun 7 2022 Impacts from a storm complex are expected at all local terminals early Wednesday morning. Convection has formed across the Central Plains this evening and will track eastward overnight across the region. As this complex moves over local terminals, flight conditions will quickly deteriorate, with MVFR ceilings and visibility expected. Heavier rain cores will be capable of producing brief periods of IFR visibilities, though uncertainty remains in these cores placement relative to local terminals. As the complex moves east of the terminals, MVFR ceilings will persist for a few hours, and while confidence is increasing that these conditions will be relatively short lived, there still is uncertainty in how quickly ceilings will improve to VFR flight conditions during the late morning hours. Additionally, fog is possible over portions of southeastern Missouri and southwestern Illinois later in the morning, but confidence is high that this will stay south of the local terminals. In the wake of the complex, a cold front will drop southward through the area during the late morning through the afternoon, causing winds to pick up and shift to out of the northwest. Elmore && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 82 60 81 65 / 60 10 0 40 Quincy 77 56 78 62 / 50 0 5 60 Columbia 79 57 80 62 / 40 0 0 60 Jefferson City 80 58 81 63 / 50 0 0 60 Salem 81 58 81 62 / 50 10 0 30 Farmington 80 58 80 60 / 40 10 0 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 8, 4:24 AM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 424 AM CDT Wed Jun 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 424 AM CDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely this morning, and there is a chance for thunderstorms across parts of southeast Missouri and southern Illinois this afternoon. A few storms may be strong to severe, with wind gusts of 50 to 60 mph and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Carney
In the hours before
Local storm report, Jun 8, 4:27 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND GST 7 SE COLUMBIA 38.89N 92.22W
06/08/2022 M52 MPH BOONE MO PUBLIC
STRONGEST WINDS FOLLOWED THE LEADING EDGE OF
THE LINE BY ABOUT 10 MINUTES.
&&Local storm report, Jun 8, 4:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM NON-TSTM WND GST 4 NE ASHLAND 38.82N 92.22W
06/08/2022 M49 MPH BOONE MO ASOS
ASOS STATION KCOU COLUMBIA.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:39 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 34 min |
| Jun 8, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Jun 8, 3:47 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 43 min |
| Jun 8, 3:58 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Montgomery, Osage | 33 min |
| Jun 8, 1:59 PM CDT | River Flood Warning | LSX | Monroe | 3 hr |
| Jun 8, 3:06 PM CDT | River Flood Warning | LSX | Osage | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.